Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Katie k

My accutane experience

Well I have struggled with acne for about 4-5 years (way too long!) I was very very hesitant to go on accutane because i had heard of all the possible side effects and they scared me off. So I have tried everything there is to try. Some things worked for a while but it eventually my acne came back. My sister in law was in town over the holidays and talked to me about her experiecne on accutane. it was very positive and encouraging, so i did some research and found sites like these and read others experiences which helped my decision to GO ON ACCUTANE afterall. (I wish now that i had taked it 3 years ago when my doctor suggested :wall: ) So i decited to track my progress for others who were on the same boat as me, and to seek support from others going through the same god awful ordeal.

Well it is now my 11th day on accutane. I am on 40 mg a day. My side effects so far are pretty mild compared to others i have read. Within the first 24 hours i noticed my lips were very dry. For about 5 days that was the only side effect i really got... My face was a little more dry than normal but nothing to complain about.

I have been anticipating/dreading the initial break out that most get, but still on the 11th day no initial break out here, if anything it looks as though my skin is somewhat clearing... :D I guess i shouldn't get too excited yet it could all back fire anyday.

My other side effects are joint pain (My knees hurt a lot when i bend them) , nose bleeds (I have had 3 already!) My black heads seem to be rising to the surface.. it's weird they are still there just closer to the surface, i've had a few head aches which i normally don't get so i think it's related to the accutane...

On the up side, my face is a lot less greasy, usually by mid day my face is shining from oils, but now it looks great and my make-up actually stays in place. Also my zits heal so fast. if i get a white head it clears up within a day or two at the most. Also most of my cysts go away before they get too serious, like i can feel one coming, then within 12 hours or so it feels like it's going down instead of getting worse.

It's so hard to tell if any of these things are related to the accutane or not... Anytime something unexpected happens i say is it the accutane... who knows... it does do some crazy things, so maybe they are. either way if it rids my acne, it's worth it!

Share this post


Link to post
Share on other sites

Well toady is my 17th day. My skin has been looking better and better for the past 3 days. i haven't had any new zits!! :dance: My side effects on the other hand are really getting to me. I am a very physically active person, i jog, play tennis, bike, weigh lift, do yoga and pilaties multiple times a week. i'd say i do some form of physical activity on average at least 2 hours 6 days a week. My endurance is normally very high, but lately it has been taking a toll on me. I went for a jog about 10 days ago and it killed my knee. My knee still hasn't recovered.. it aches when i walk and bend down. the other knee hurts as well but not as bad. My back hurts like hell! sitting standing laying whatever position i'm in it hurts! Also my aerobic endurance and plumeted after about 20-30 min i am very fatigued.. also i'm not a quick as i usually am i find myself not making it to the ball more often that i would like. (when i'm playin tennis)

I am take lots of vitamins (multi-vitamin, iron, calcum, digestive enzymes, acidolphus, fish oil, vitamin e) anyone know of anything else that might be good to help with the joint pains? (other that asprin and the such)

anyway my side effect are as follows rated on a 1-5 scale 5 being wost 1 being not at all

Dryness of skin on body- 2 ( i have to put lotion on at least once a day sometimes twice) it's the worst on my hands, and feet.

Dryness of skin on face- 2 i put lotion on every morning and sometimes at night but not always

Dryness of lips- 4 i put chapstick on constantly they are very red but not peeling :)

Joint pains- 4

i've also had some pretty painful pains internally. It feels like my stomach but not a stomach ache. It's more like a sharp squeesing pain then it releases and it's over... Anyone know is this related to the accutane and is this really really bad??

Aslo my face has like a pinkish hue.. it sucks when i put makeup on my face is a totally different color than my neck. Ahh i hate make up! Can't wait till my skin looks clear enough to go with out!

Anyway thats about all the side effects i've had..

Any imput advice or comments are greatly appreciated

Share this post


Link to post
Share on other sites

I'm glad you decided to jump on the accutane wagon!!!!! hehe. I'm on it a little over a month and I currently have 1 flat cyst and just redmarks. By the way, how was accutane for your sis-in-law???? Did she get cleared from it?

Share this post


Link to post
Share on other sites

So today is my 22nd day i think.. I had my blood taken today, hope my tests come out ok! :pray: Things are going pretty good! my face is getting a little bit more dry, but my back and joint pains have subsided a lot! I broke out a little on monday but it was nothing i couldn't handle. I don't know if it would be considered my initial break out cause it really wasn't that bad... i'm wondering though, could my skin still get worse, or is it probably the worst it will get?? what's everyones experience.. it's been 3 1/2 weeks. and i have mild acne. One thing weird thats been happening is my ears pop all the time... it's really weird like 3 or 4 times a day.. it just started happening this week.. is this tane related and if so what does it mean?? I have been using, aveeno intense moisture chapstic on my lips and have been loving it! Better than any chapstick i've ever used! But i decited to try aquaphor just to try it and wow! It's GREAT!! i highly reccomend that anyone who doesn't have it should get it!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×